Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 4, NWS Pocatello, ID

April 6, 2010

NWS Pocatello, ID issued this wind advisory at Apr 6, 2010, 9:24 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 9:24 AM MDT (15:24 UTC)
Expired
Apr 6, 2010, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WWUS75 KPIH 061524
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
924 AM MDT TUE APR 6 2010


IDZ022-062330-
/O.NEW.KPIH.WI.Y.0004.100406T1524Z-100407T0200Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT
924 AM MDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE: CITY OF ROCKS...CONNOR SUMMIT...SWEETZER
  SUMMIT...INTERSTATE 84 CORRIDOR.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES TRAVELING ALONG INTERSTATE 84.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
881 
WWUS75 KPIH 062014
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MDT TUE APR 6 2010

IDZ022-070200-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-100407T0200Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
214 PM MDT TUE APR 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* LOCATIONS INCLUDE: CITY OF ROCKS...CONNOR SUMMIT...SWEETZER
  SUMMIT...INTERSTATE 84 CORRIDOR.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
  TRAVELING ALONG INTERSTATE 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
933 
WWUS75 KPIH 070205
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
805 PM MDT TUE APR 6 2010



IDZ022-070315-
/O.EXP.KPIH.WI.Y.0004.000000T0000Z-100407T0200Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT
805 PM MDT TUE APR 6 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
ACROSS THE REGION THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:05 AM MDT, 19 minutes earlier.

Area forecast discussion, Apr 6, 9:05 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
905 AM MDT TUE APR 6 2010

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. ONGOING LIGHT SNOW
CONTINUING ACROSS THE ERN FOOTHILLS/HIGHLANDS THIS MORNING AS THE
SRN BRANCH OF THE UPPER LOW WAS PUSHING INTO SE WYOMING. REMAINS OF
NRN BRANCH OF UPPER LOW ARE PROGGED TO SHEAR SE ACROSS THE REGION
THIS AFTERNOON/EVENING AND MAY YET TRIGGER A SNAKE PLAIN CONVERGENCE
EVENT. THE MODELS HAVE BEEN ON AGAIN/OFF AGAIN WITH THIS FEATURE THE
LAST COUPLE OF DAYS AND THE LATEST 12Z MODEL CYCLE WAS SHOWING THE
POTENTIAL FOR A WEAK-MODERATE EVENT STARTING AROUND 3 PM THIS
AFTERNOON. IF THE EVENT DEVELOPS WE WILL COVER IT WITH A SHORT-FUSED
ADVISORY OR SPECIAL STATEMENT (SPS) WITH THE EXPECTATION THAT WE
COULD SEE 1-3 INCHES OF NEW SNOWFALL AS THE CONVERGENCE ZONE TARGETS
MAINLY BLACKFOOT WITH IDAHO FALLS AND POCATELLO TRENDING TOWARD THE
LOWER END OF THAT RANGE.  FOR NOW...ADVISORIES WILL CONTINUE ACROSS
THE ERN HIGHLANDS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE
SOUTH-CNTRL HIGHLANDS. MAY YET SEE WINDS RAMP UP TO ADVISORY LEVELS
IN BURLEY AND POCATELLO THIS AFTERNOON. WE WILL CONTINUE TO MONITOR
THIS POTENTIAL DEVELOPMENT AS WELL AS THE AFOREMENTIONED CONVERGENCE
EVENT SITED ABOVE. SEE PREVIOUS DISCUSSION BELOW. HUSTON

RAN THE ADVISORIES AND WARNINGS OUT THROUGH 10 AM THIS MORNING FOR
EASTERN ZONES INCLUDING THE UPPER SNAKE RIVER PLAIN WHICH I ADDED
TO THE ADVISORY AFTER MIDNIGHT. HEAVY SNOW HAS BEEN FALLING IN
IDAHO FALLS FOR SEVERAL HOURS NOW AND EXPECT UP TO 5 INCHES IN THE
UPPER SNAKE PLAIN THROUGH MID MORNING. CANCELED THE ADVISORY FOR
THE CENTRAL MOUNTAINS AS PRECIPITATION HAS MOVED EAST AND HAS BEEN
FOCUSED IN THE UPPER SNAKE PLAIN THIS MORNING AS CONVERGENCE
PATTERN HAS EMERGED AS THE INVERTED UPPER TROF PUSHES EAST.
SATELLITE INDICATING DEEP MOISTURE WITH THE COLD CLOUD TOPS MOVING
SLOWLY NORTHEAST THIS MORNING. EXPECT THE STEADY SNOW TO TAPER OFF
BY MID MORNING IN THE FAR EAST AND EXPECT CONVECTIVE SNOW SHOWERS
THIS AFTERNOON WITH STEEP LOW LEVEL LAPSE RATES SETTING UP WITH
HIGHEST POPS ALONG THE WYOMING BORDER. STRONG WINDS TODAY IN THE
SNAKE RIVER PLAIN AS WELL AND EXPECT SUSTAINED 20 TO 30 MPH WINDS
FROM BURLEY THROUGH POCATELLO. RIDGE BEGINS BUILD IN TONIGHT AND
WEDNESDAY AND EXPECT MAINLY DRY WEATHER ACROSS THE REGION. NEXT
SYSTEM OFF THE PACIFIC MOVES THROUGH THURSDAY AND THERE WILL BE A
CHANCE FOR MOUNTAIN PRECIPITATION WITH A COLD FRONTAL PASSAGE.
SHOULD BE MILD THURSDAY AHEAD OF THE FRONT. GK

.LONG TERM...FRIDAY THROUGH MONDAY. NOT MANY CHANGES TO THE LONG
RANGE AS CONTINUITY LOOKS REASONABLE FOR THE MOST PART. SOME UPSLOPE
SHOWERS MAY LINGER ACROSS THE FAVORED AREAS IN THE HIGHER ELEVATIONS
BUT MAINLY DRY CONDITIONS ARE EXPECTED FOR THE SNAKE PLAIN. SHORT
WAVE RIDGING SHOULD BRING MAINLY DRY CONDITIONS FOR FRIDAY NIGHT.
STILL LIKE THE IDEA OF THE DEEPENING TROUGH ALONG THE WEST COAST OF
THE US THAT WILL MOVE ONSHORE FOR SUNDAY AND INTO MONDAY.
TEMPERATURES LOOK TO BE BELOW NORMAL FOLLOWING THE FRONTAL PASSAGE
FRIDAY WITH A GRADUAL WARMING TREND THROUGH THE WEEKEND AS SOUTHERLY
FLOW INCREASES AHEAD OF THE NEXT TROUGH. POPS MAY INCREASE FOR EARLY
NEXT WEEK WITH THE NEXT SYSTEM APPROACHING FROM THE WEST BUT TIMING
IS STILL A BIT UNCERTAIN. CH
&&

.AVIATION...EXPECT MOSTLY VFR CONDITIONS FOR ALL SITES EXCEPT KIDA
THROUGHOUT THE PERIOD. TROUGHING BEHIND COLD FRONTAL PASSAGE IS
CONTINUING TO BRING SNOW SHOWERS AND IFR/LIFR CONDITIONS TO KIDA.
LOOK FOR THESE SNOW SHOWERS TO CONTINUE THROUGH EARLY MORNING. BY
EARLY TO MID MORNING LOOK FOR LOW STRATUS CIGS TO LIFT AT KIDA.
EXPECT MOSTLY VFR CONDITIONS FOR KIDA THE REMAINDER OF THE PERIOD
WITH AFTERNOON VICINITY SHOWERS.  KPIH WILL SEE VICINITY SNOW
SHOWERS EARLY THIS MORNING TEMPORARILY BRINGING MVFR CONDITIONS OFF
AND ON. LOOK FOR SLIGHTLY ELEVATED WINDS THROUGH THE NIGHT ACROSS
THE SNAKE RIVER PLAIN WITH WINDS TO INCREASE IN THE AFTERNOON.
WINDS WILL DIE OFF TOMORROW NIGHT WITH HIGH PRESSURE BUILDING IN THE
AREA. WYATT
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE
EASTERN HIGHLANDS IDZ019-023.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE SOUTHERN HIGHLANDS
IDZ022.
&&
Hazardous weather outlook, Apr 6, 4:19 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
419 AM MDT TUE APR 6 2010

IDZ017>025-031-032-071030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
419 AM MDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT ABOVE 6000 FEET AND A WINTER
WEATHER ADVISORY IS IN EFFECT BELOW 6000 FEET FOR THE WASATCH
MOUNTAINS UNTIL 10 AM THIS MORNING. A WINTER WEATHER ADVISORY IS
IN EFFECT FOR MUCH OF THE SOUTHERN AND EASTERN HIGHLANDS AS WELL
AS THE UPPER SNAKE PLAIN UNTIL 10AM. CHECK THE LATEST URGENT
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

QUIET WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. HIGHER ELEVATION SNOW
SHOWERS ARE POSSIBLE FRIDAY INTO THE WEEKEND BUT AMOUNTS ARE
EXPECTED TO BE MINOR.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

CH

In the hours before

Local storm report, Apr 6, 7:17 AM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
717 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     SNOW             S ASHTON                44.07N 111.45W
04/06/2010  M2.5 INCH        FREMONT            ID   TRAINED SPOTTER

            NEW OVERNIGHT SNOWFALL. SNOWING LIGHTLY.

0715 AM     SNOW             1 N SHELLEY             43.39N 112.12W
04/06/2010  E5.0 INCH        BINGHAM            ID   PUBLIC

            OVERNIGHT SNOWFALL.

&&

GWICKLUN
Local storm report, Apr 6, 7:39 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
739 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     SNOW             5 E IDAHO FALLS         43.50N 111.94W
04/06/2010  M5.5 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            OVERNIGHT SNOWFALL MEASURED OVER GRASSY SURFACES. 4
            INCHES REMAINS ON DRIVEWAY.

&&

GWICKLUN
Local storm report, Apr 6, 7:51 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
751 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     SNOW             SSE MONTPELIER          42.32N 111.30W
04/06/2010  M6.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            NEW OVERNIGHT SNOWFALL.

&&

GWICKLUN
Local storm report, Apr 6, 8:13 AM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
813 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     SNOW             4 SSE RIGBY             43.62N 111.89W
04/06/2010  M8.0 INCH        JEFFERSON          ID   TRAINED SPOTTER

            SNOWFRALL SINCE 5 PM YESTERDAY AFTERNOON.

&&

GWICKLUN
Local storm report, Apr 6, 8:35 AM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
835 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     SNOW             1 W REXBURG             43.83N 111.80W
04/06/2010  M2.0 INCH        MADISON            ID   TRAINED SPOTTER

            NEW SNOWFALL OVERNIGHT.

&&

GWICKLUN
Local storm report, Apr 6, 8:59 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
859 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     SNOW             2 W GEORGETOWN          42.47N 111.40W
04/06/2010  M8.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            SNOWFALL SINCE 8 AM YESTERDAY. WATER EQUIVALENCY MEASURED
            0.52 INCHES.

&&

GWICKLUN

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:01 PM MDTSpecial Weather StatementPIHBingham6 hr

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.